DOI: 10.1002/vrc2.70655 ISSN: 2052-6121

Generalised alopecia caused by iatrogenic supplementation of estriol for treatment of urinary incontinence in a 13‐year‐old, spayed, female miniature poodle

Brenda L. Mulherin, Olivia Stricklin, Jame O. Noxon

Abstract

Urinary incontinence is a disorder associated with involuntary leakage of urine. Multiple estrogenic compounds have been used to manage urinary incontinence. While treatment for urinary incontinence will undoubtedly improve the quality of life for both the owner and the pet, it is not without potential side effects. It is extremely important to discuss proper administration of any medication to be administered to a patient and discuss the potential side effects that can manifest with supplementation or over‐supplementation. This case report describes a 13‐year‐old, spayed, female miniature poodle that developed alopecia along the dorsal thoracolumbar region and hindlimbs caused by iatrogenic supplementation of estriol for treatment of urinary incontinence.

More from our Archive